Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 26, 2018, 9:24 PM EDT. It took effect at Jun 27, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2018, 9:24 PM EDT (01:24 UTC)
- In effect from
- Jun 27, 2018, 8:00 AM EDT
- Expired
- Jun 27, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
413 WHUS42 KMHX 270124 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 924 PM EDT Tue Jun 26 2018 ...HIGH RIP CURRENT RISK FOR OUTER BANKS DARE WEDNESDAY... .The combination of moderate onshore winds and increased astronomical tides will produce a high rip current risk for the beaches of Outer Banks Dare County on Wednesday. NCZ103-271330- /O.NEW.KMHX.BH.S.0013.180627T1200Z-180628T0000Z/ Outer Banks Dare- 924 PM EDT Tue Jun 26 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Wednesday through Wednesday evening. * HAZARDS...A high risk of rip currents. * LOCATIONS...Along the beaches from Duck to Hatteras Inlet. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 130 PM Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
792 WHUS42 KMHX 270709 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 309 AM EDT Wed Jun 27 2018 ...HIGH RIP CURRENT RISK FOR OUTER BANKS DARE TODAY... .The combination of moderate onshore winds and increased astronomical tides will produce a high rip current risk for the beaches of Outer Banks Dare County today. NCZ103-272100- /O.CON.KMHX.BH.S.0013.180627T1200Z-180628T0000Z/ Outer Banks Dare- 309 AM EDT Wed Jun 27 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...Along the beaches from Duck to Hatteras Inlet. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 130 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
577 WHUS42 KMHX 271604 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1204 PM EDT Wed Jun 27 2018 ...HIGH RIP CURRENT RISK FOR OUTER BANKS DARE TODAY... .The combination of moderate onshore winds and increased astronomical tides will produce a high rip current risk for the beaches of Outer Banks Dare County today. NCZ103-280000- /O.CON.KMHX.BH.S.0013.000000T0000Z-180628T0000Z/ Outer Banks Dare- 1204 PM EDT Wed Jun 27 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...Along the beaches from Duck to Hatteras Inlet. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 130 pm this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 8:06 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 26, 8:06 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
806 PM EDT Tue Jun 26 2018
.SYNOPSIS...
A frontal boundary will be stalled just south of the area through
Wednesday with an area of low pressure moving along it. The low
and front will move northeast Thursday, and then another cold front
will move in from the northwest Friday. High pressure will build in
over the weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 645 PM Tuesday...Updated to lower POPs over northern
sections this evening and dropped mention of heavy rain for
southern sections. Front remains stalled south of area with weak
waves of low pressure moving along it, and heavier showers and
storms over southern sections have diminished with precip
becoming more stratiform while northern sections mainly dry.
Latest meso models do indicate some additional scattered
development mainly along coast overnight and kept chance POPs
for that period.
/Previous discussion/
As of 3 PM Tue...Latest sfc analysis shows cold front lingering
across the southern tier this afternoon, which is becoming the
focus for convective development. Latest radar imagery shows
scattered moderate to heavy showers and isolated storms
developing across the southern tier this afternoon. Instability
has been limited today with widespread cloud cover.
Mesoanalysis shows sfc based CAPE values 1000-2000 J/kg, highest
near the boundary, with 0-6km shear around 20 kt. Isolated
strong wind gusts will be possible across the very southern
areas this afternoon and evening near area of higher instab. but
think the main threat will be locally heavy rainfall. PWATs
currently just over 2 inches, combined with the observed
rainfall over the last several days, some areas could see minor
flooding. Precip could continue into the late evening, before
shifting off the coast late tonight. Front is expected to push
slightly further southward tonight as weak low develops along
it. Overnight lows in the upper 60s to low 70s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 3 PM Tue...Front will remain stalled just south of the
area Wednesday, as areas of low pressure strengthens along it
and moves along the NC coast. Upper level flow becomes a little
more zonal ahead of next approaching shortwave. Not expecting as
much precip coverage, with best chances along the coast early
then shifting more inland during the afternoon. Expect coverage
to remain fairly scattered and will keep low chance pops. Isolated
stronger storms possible, but with PWATs still around 2 inches.
Low level thickness values support highs in the mid to upper
80s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 310 am Tue...Unsettled pattern continues into Thu night.
An approaching upper level shortwave with several embedded vort
waves will pass through Wed night into Thu, with scattered
showers and thunderstorms. A drier pattern develops for Fri into
Sat with a weak front passing through Fri morning and a surface
ridge behind it passing by to the north. Isolated showers
possible in southwest counties Friday then dry throughout for
Saturday. The typical summertime pattern redevelops Monday with
the mid- state surface trof and offshore high and mainly diurnal
convection. Highs Wed will range in the mid to upper 80s, with
lower 80s OBX, then upper 80s coast to lower/mid 90s inland for
the remainder of the period. Lows will be in the lower/mid 70s.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Short Term /through 00Z Thursday/...
As of 745 PM Tuesday...Showers lingering near frontal boundary
over southern sections will keep mainly MVFR CIGs at KEWN and
KOAJ this evening while northern sites remain VFR. Showers
expected to diminish overnight but easterly low level flow will
result in lowering CIGs with periods of IFR likely all sites
06Z-13Z with some MVFR VSBYs in light fog as well. Conditions
improving to MVFR by 16Z and VFR by 18Z with shower/tstm threat
mainly near coast.
Long Term /Wednesday night through Sunday/...
As of 310 am Tue...Sub-VFR Wed-Thu in scattered thunderstorms.
VFR/dry Fri and Sat, except isolated storms possible Fri at EWN
and OAJ.
&&
.MARINE...
Short Term /through Wednesday/...
As of 645 PM Tuesday...no changes to winds/seas with update.
/Previous discussion/
As of 3 PM Tue...Latest obs show NE to SE winds 5-15 kt, with
gusts to 20 kt north of Lookout, and seas 2-4 ft. Expect mainly
E/ESE winds 10-20 kt through tonight, strongest north of
Ocracoke. Will go with a SCA for the waters north of Ocracoke
beginning this evening into early Wed morning, with persistent
E/ESE winds 15-20 kt building seas to 4-6 ft. NWPS and Wavewatch
show seas building up to 6 ft. Front will likely remain stalled
just south or near the southern waters late tonight and Wed as
weak low pressure strengthens along it and lifts along/near the
NC coast.Challenging wind forecast for Wed, with variable winds.
Expect mainly light NW across the southern waters becoming S 10
kt or less during the afternoon, and then remaining ESE 10-20
kt north of Ocracoke. Seas subsiding to 3-5 ft north of
Ocracoke, and remaining 2-4 ft south.
Long Term /Wednesday night through Sunday/...
As of 310 am Tue...Winds go southwest for Thu and Thu night. A
weak front will pass through Friday with high pressure passing
to the north this weekend. Seas north of Ocracoke will average
3-5 feet through Thu night and 2-3 Fri and Sat. Seas south of
Ocracoke will average 2-4 through the period.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 11 PM this evening to 8 AM EDT
Wednesday for AMZ154.
Small Craft Advisory until 8 AM EDT Wednesday for AMZ150-152.
&&
SYNOPSIS...CTC/CQD
NEAR TERM...JBM/CQD
SHORT TERM...CQD
LONG TERM...HSA
AVIATION...JBM/HSA
MARINE...JBM/CQD/HSAHazardous weather outlook, Jun 26, 10:29 AM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1029 AM EDT Tue Jun 26 2018 NCZ029-044>047-080-081-271430- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde- 1029 AM EDT Tue Jun 26 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ079-090>094-271430- Greene-Duplin-Lenoir-Jones-Craven-Pamlico- 1029 AM EDT Tue Jun 26 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms will develop this afternoon and early evening. The main threat looks like heavy rain, which could result in localized minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-271430- Carteret-Onslow- 1029 AM EDT Tue Jun 26 2018 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Scattered showers and thunderstorms will develop this afternoon and early evening. The main threat looks like heavy rain, which could result in localized minor flooding. Some storms could also produce gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-104-271430- Outer Banks Dare-Outer Banks Hyde- 1029 AM EDT Tue Jun 26 2018 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Scattered showers and thunderstorms will develop this afternoon and early evening. The main threat looks like heavy rain, which could result in localized minor flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 26, 4:04 PM EDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
404 PM EDT TUE JUN 26 2018
NCZ098-262100-
Onslow-
404 PM EDT TUE JUN 26 2018
...SLOW MOVING AREA OF THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
DOWNPOURS FROM JACKSONVILLE TO DIXON THROUGH 500 PM EDT...
At 400 PM EDT, radar indicated thunderstorms were located along a
line extending from Pumpkin Center to near Dixon. The storms are
nearly stationary.
Locations impacted include...
Jacksonville, New River Station, Pumpkin Center, Piney Green, Camp
Lejeune Center, Midway Park and Kellum.
Torrential rainfall is occurring with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3462 7748 3477 7743 3484 7733 3472 7727
3462 7734 3454 7745
TIME...MOT...LOC 2000Z 010DEG 3KT 3477 7735 3459 7744
JBMSpecial weather statement, Jun 26, 4:29 PM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
429 PM EDT TUE JUN 26 2018
NCZ090-091-262130-
Lenoir-Duplin-
429 PM EDT TUE JUN 26 2018
...SLOW MOVING AREA OF THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS
FROM FAISON TO WALLACE THROUGH 530 PM EDT...
At 426 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northeast of Clinton to near Rose
Hill to near Penderlea. Movement was northeast at 10 mph.
Locations impacted include...
Wallace, Warsaw, Mount Olive, Kornegay, Rose Hill, Beulaville,
Bowdens, Cypress Creek, Beautancus, Kenansville, Chinquapin, Sarecta,
Faison, Magnolia, Greenevers, Calypso, Lyman and Teachey.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3490 7815 3504 7815 3509 7817 3519 7816
3518 7808 3519 7805 3519 7800 3517 7797
3517 7794 3508 7775 3472 7769 3471 7798
3473 7802 3472 7811 3471 7813 3473 7818
3476 7819
TIME...MOT...LOC 2026Z 237DEG 9KT 3508 7826 3491 7806 3463 7803
JBMNearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.